Alert archive / Pennsylvania / Flash Flood Warnings in 2006
Flash Flood Warning 75, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 28, 2006, 6:17 PM EDT for Wayne County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2006, 6:17 PM EDT (22:17 UTC)
- Expired
- Jun 28, 2006, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Wayne County, PA
The radar
The Binghamton radar (KBGM), 88 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 6:30 PM EDT | FLASH FLOOD | 5 Sw Hawley, PA | ROADS FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 282217
FFWBGM
PAC127-290115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
617 PM EDT WED JUN 28 2006
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WAYNE COUNTY IN NORTHEAST PENNSYLVANIA
* UNTIL 915 PM EDT
* AT 612 PM EDT...A THUNDERSTORM IS PRODUCING HEAVY RAIN IN WAYNE
COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HANKINS...
WAYMART...TRESSLARVILLE...STERLING...STARRUCA...STARLIGHT...
SHERMAN...SHEHAWKEN...RUTLEDGEDALE...PROMPTON...PLEASANT MOUNT...
LAKE ARIEL...HONESDALE...HIAWATHA...HAWLEY...GREENTOWN...
EQUINUNK...DAMASCUS...BETHANY...ARLINGTON AND ANGELS.
LAT...LON 4124 7548 4126 7545 4140 7544 4199 7548
4199 7535 4194 7528 4186 7524 4187 7518
4181 7508 4178 7511 4177 7506 4163 7506
4138 7526 4136 7536 4132 7532 4124 7536
4124 7548
$$
PADAVONAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:22 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 28, 3:22 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 322 PM EDT WED JUN 28 2006 .SHORT TERM (TONIGHT - FRIDAY)... TROPICAL CONNECTION NOW BROKEN...AT LEAST TO OUR FCST AREA...BUT THE UPPER TROF REMAINS. SO...WHILE THE IMMEDIATE THREAT OF WIDESPREAD HEAVY RAIN HAS PASSED...INSTABILITY REMAINS WITH THE JUICY SURFACE CONDITIONS AND THE COOLER AIR AND ENERGY ALOFT ASSOCIATED WITH THE UPPER TROF. CONV IS SOMEHWAT INHIBITED THIS AFTN ARND THE EDGE OF THE TROPICAL PLUME AND SNDGS DO SHOW SOME CAPPING. THIS WILL KEEP BRDRLINE SVR CONV OVER WRN NY FROM AFFECTING THE FCST...ALTHOUGH I BELIEVE THIS CAP WILL SLOWLY ERODE LTR THIS EVENING AND THU ALLOWING SCT CONV TO DVLP...ESP WITH AFTN HTG. AXIS OF THE UPPER TROF PASSES LATE THU AND EARLY FRI ALLOWING FOR SOME SFC AND UPPER RDDG TO BUILD. WHILE MODELS ARE DRY...GIVEN THE LEFTOVER LLVL MOISTURE AND BLO NRML HGTS...FELT AS THOUGH A MENTION OF A SHWR...AT LEAST A SLGT CHANCE...WAS APPROPRIATE. FLWD BLENDED MOS GUID FOR TEMPS...WITH A LEAN TWRD THE MAV. MORFORD && .AVIATION (28/18Z TO 29/18Z)... VFR CONDITIONS PREVAIL THIS AFTN AT ALL SITES WITH SCT/BKN CU. SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS WESTERN NY AND FURTHER WEST THIS AFTN. IT IS POSSIBLE THAT A FEW TAF SITES MAY SEE A THUNDERSTORM LATE THIS AFTN THRU EARLY EVENING. HAVE INCLUDED CB CLD GROUPS TO HINT AT THIS POSSIBILITY. TAFS WILL BE AMENDED IF NEEDED IF THE THREAT OF RAIN OR A THUNDERSTORM BECOMES HIGHER AT ANY LOCATION. SOME FOG OVERNIGHT MAY REDUCE CIGS OR VISBY TO MVFR LEVELS OR POSSIBLY LOWER...ESPECIALLY AT ELM. NEXT ISSUANCE MAY INCLUDE GREATER POSSIBILITY IF NEEDED. CHC OF SHRA OR TSRA AGAIN THURSDAY AFTN. && .LONG RANGE (FRI NIGHT - TUESDAY)... WRN U.S.RIDGE WILL PERSIST WHICH MEANS THAT THE FCST AREA WILL REMAIN UNDER THE INFLUENCE OF BROAD UPPER TROUGH THRU THE PERIOD WITH CHCS FOR SHRA OR TSRA FOR A GOOD PART OF THE TIME. FRI AND SAT MAY WORK OUT TO BE DRY FOR THE MOST PART BEFORE A SERIES OF LOWS/DISTURBANCES BRINGS CHCS FOR PRECIP SUNDAY INTO EARLY NEXT WEEK. WITH AMPLE LOW LEVEL MOISTURE IN PLACE TO FUEL TSRA ACTIVITY, WILL NEED TO WATCH FOR MCS DEVELOPMENT THAT MAY AFFECT THE AREA FROM THE UPPER MIDWEST. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
Hazardous weather outlook, Jun 28, 4:54 AM EDT, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 454 AM EDT WED JUN 28 2006 NYZ009-018-024-025-036-037-044>046-055>057-062-PAZ038>040-043-044- 047-048-072-290900- NORTHERN ONEIDA-ONONDAGA-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA- CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 454 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT VERY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA INTO THIS AFTERNOON. THE FLASH FLOOD THREAT WILL CONTINUE THROUGH NOON TODAY...BEFORE DIMINISHING THIS AFTERNOON. WIDESPREAD RIVER FLOODING WILL CONTINUE...WITH MODERATE TO MAJOR FLOODING FORECAST FOR MANY RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY IN SUPPORT OF HEAVY RAINFALL AND FLOODING. RAINFALL SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OF ONE INCH OR GREATER TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON. NYZ015>017-022-023-290900- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER- 454 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS MAY PRODUCE LOCALLY HEAVY RAINFALL EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PB
In the hours before
Special weather statement, Jun 28, 5:55 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 555 PM EDT WED JUN 28 2006 NYZ016-282230- SENECA NY- 555 PM EDT WED JUN 28 2006 * AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 11 MILES WEST OF GENEVA...AND MOVING EAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BORDER CITY AND EAST GENEVA AT 610 PM EDT... JUNIUS AND PACKWOOD CORNERS AT 615 PM EDT... WATERLOO AT 620 PM EDT... MAGEE AND SENECA FALLS AT 625 PM EDT... HALSEY CORNERS AND LEHIGH VLY JCT AT 630 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 10:51 PM EDT | Flash Flood Warning | BGM | Bradford, Lackawanna, Luzerne, Susquehanna, Wayne, Wyoming | 6 hr |
| Jun 28, 3:17 AM EDT | Flash Flood Warning | BGM | Pike | 6 hr |
| Jun 28, 4:46 AM EDT | Flash Flood Warning | BGM | Bradford, Lackawanna, Luzerne, Susquehanna, Wayne, Wyoming | 6 hr |
| Jun 28, 8:50 AM EDT | Flash Flood Warning | BGM | Bradford, Lackawanna, Luzerne, Pike, Susquehanna, Wayne and 1 more | 6 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.